advertisement

Depression

Question
Posted by: concerned | 2019/06/01

Q.

Relapse

Dear Doc. I was diagnosed with severe Depression and Anxiety about 15 years ago and was on different meds. Then had a heart attack about 10 years ago which was life altering. Up to 2 months ago I was on Lexamil 10 mg morning and Lexamil 20 mg evening with Urbanol 10mg 3xp/d. I started the weaning off process and is currently on 5mg p/d 5 days skipping 2. I thought I was doing fine until I had sinusitis, fever etc. I felt awful, nervousness with really bad anxiety and heart palpitations, went to see doc on Saturday had an ECG outcome - valve problems and meds were altered to Lexamil 5mg p/d and Lexamil10mg at night. Why did the relapse happen? Will start CBT again.

Expert's Reply

A.

Depression expert
- 2019/06/03

Hi Concerned,
Obviously the best person to answer this question is the doctor prescribing for you, preferably a psychiatrist, but perhaps a GP, as he presumably knows a lot about you, your precise condition, previous medical history and responses to drugs,   I have no idea why you'd be on Urbanol, though some doctors seem to have developed a passion for prescribing it. It's a benzodiazepine sedative tranquilizer, originally intended for use in treating epilepsy.  It is not recommended that any benzo be used for more than a couple of months for conditions other than epilepsy, a=due to a risk of developing dependency.  And as Lexamil ( Escitalopram ) is considered an adequate treatment for depression and anxiety, I wonder why you needed the added sedation.
Anyhow, an acute infection might have worsened the symptoms you mention, And I'd be especially interested in what drugs if any were prescribed for your sinusitis and fever, and what drugs available over-the counter without prescription, you might have taken then. Several of those available could interact with your other meds, and could in their own right cause symptoms including nervousness, palpitations and anxiety.
The CBT should be useful, anyway

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.